MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD INSULIN SYRINGES; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD INSULIN SYRINGES; PISTON SYRINGE
Catalog Number 928852
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd¿ insulin syringes were damaged.This was discovered during use.The following information was provided by the initial reporter: material no: 928852 batch no: 8253790.It was reported that the consumer was finding two packages in box with 9 syringes only.Stated finding syringes with stoppers that are stuck to barrel, so he has to move plunger back and forth to loosen.Once its loose, he's able to use syringe.
 
Additional Manufacturer Narrative
H.6.Investigation summary: customer returned one polybag for 29g x 12.7mm, 0.3ml walgreens insulin syringes from lot 8344562 with two loose syringes.No polybag from lot 8253790 was returned.Walgreens consumer reported finding two packages in box with 9 syringes only; stated finding syringes with stoppers that are stuck to barrel, so he has to move plunger back and forth to loosen.The returned polybag was examined, and it was observed that the polybag was open due to the lack of a seal at the top of the bag; the lack of seal could be the cause of less syringes being in the polybag.The two returned syringes were examined, and no apparent issues were observed: both were tested for plunger rod movement, and both operated properly.The cause for the issue regarding the seal on the polybag likely occurred during the manufacturing process.A review of the device history record was completed for batch #8253790.All inspections and challenges were performed per the applicable operations qc specifications except as noted below.There was one (1) notification [(b)(4)] noted that did not pertain to the complaint.A review of the device history record was completed for batch# 8344562.All inspections and challenges were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.Based on the samples and/or photo(s) received the investigation concluded: unconfirmed: bd was not able to duplicate or confirm the customer¿s indicated failure (stopper difficult to move, less syringes - for lot 8253790).As per investigation completed by manufacturing, "on 17 sep 2019, holdrege received (1) polybag for 29g x 12.7mm, 0.3ml walgreens insulin syringes from lot 8344562 with two (2) loose syringes.All samples were decontaminated per (b)(4) prior to being evaluated.Visual inspection of the sample shows a polybag from lot # 8344562 that appears to have been cut open along the top horizontal seal.The polybag perforation is intact on the bag, and there is no other damage to the polybag.There is no obvious manufacturing defects exhibited on the 2 syringes returned.Process summary: a dial transfers the correct number of syringes to a tube where they drop by gravity through the tube coming to rest on top of the polybag sealing jaws.The polybag is formed by web that is wrapped around a metal tube where the sides of the web overlap and are sealed to form the vertical seal.Sealing jaws form the polybag bottom, as well as the top of the previous polybag.Between the sealing jaws is a knife that severs the bag from the roll.The dhr, l2l dispatches, and quality notifications were all reviewed.Nothing was found pertaining to this type of complaint.No definitive root cause can be determined.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored.Our business team regularly reviews the collected data for identification of emerging trends." h3 other text : see section h.10.
 
Event or Problem Description
It was reported that bd¿ insulin syringes were damaged.This was discovered during use.The following information was provided by the initial reporter: material no: 928852, batch no: 8253790.It was reported that the consumer was finding two packages in box with 9 syringes only.Stated finding syringes with stoppers that are stuck to barrel, so he has to move plunger back and forth to loosen.Once its loose, he's able to use syringe.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Multiple lot numbers: there were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 8253790.Medical device expiration date: 2023-09-30.Device manufacture date: 2018-09-10.Medical device lot #: 8344562.Medical device expiration date: 2023-12-31.Device manufacture date: 2018-12-10.

Brand Name
BD INSULIN SYRINGES
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
MDR Report Key8921177
Report Number1920898-2019-00855
Device Sequence Number16216015
Product Code FMF
UDI-Device Identifier00311917014920
UDI-Public00311917014920
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K941657
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/30/2023
Device Catalogue Number928852
Device Lot NumberSEE H.10
Initial Date Received by Manufacturer 08/07/2019
Supplement Date Received by Manufacturer08/07/2019
08/07/2019
Initial Report FDA Received Date08/22/2019
Supplement Report FDA Received Date09/09/2019
09/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;